Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 8, NWS Jackson, MS

March 31, 2005Forrest County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 31, 2005, 7:04 AM CST for Forrest County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2005, 7:04 AM CST (13:04 UTC)
Expired
Mar 31, 2005, 10:00 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Forrest County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2364 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 311307
FFWJAN
MSC035-311600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
704 AM CST THU MAR 31 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG

* UNTIL 1000 AM CST

* AT 704 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE 
WARNED AREA. RAINFALL AMOUNTS FROM 1 TO 2 INCHES WERE OCCURRING WITH 
AN ADDITIONAL INCH POSSIBLE. A HOUSE AND SOME STREET FLOODING HAS 
ALREADY BEEN REPORTED IN HATTIESBURG. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PETAL AND 
HATTIESBURG.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DO NOT DROWN.

LAT...LON 3124 8934 3126 8914 3143 8914 3143 8944
      3136 8944 3135 8934

$$

7
3 follow-up statements
000 
WGUS74 KJAN 311357
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
753 AM CST THU MAR 31 2005

MSC035-311600-
FORREST MS-
753 AM CST THU MAR 31 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM CST FOR FORREST
COUNTY...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO FORREST 
COUNTY. RAINFALL RATES REMAIN FROM 1 TO 2 INCHES PER HOUR.

THESE STORMS HAVE PRODUCED WIDESPREAD FLOODING AROUND THE AREA. 
ESTIMATED RAINFALL AMOUNTS WERE FROM 1 TO 3 INCHES...WITH AN 
ADDITIONAL 1 TO 2 INCHES POSSIBLE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PETAL AND 
HATTIESBURG.


FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3124 8934 3126 8914 3143 8914 3143 8944
      3136 8944 3135 8934

$$
7
000 
WGUS74 KJAN 311445
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CST THU MAR 31 2005

MSC035-311600-
FORREST MS-
842 AM CST THU MAR 31 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM CST FOR FORREST
COUNTY...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO SINK SOUTH ACROSS 
THE WARNED AREA. RAINFALL RATES WILL REMAIN FROM 1 TO 2 INCHES PER 
HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH 
HATTIESBURG AND BROOKLYN.

ESTIMATED RAINFALL AMOUNTS WERE FROM 2 TO 4 INCHES WITH AN 
ADDITIONAL 1 TO 2 INCHES POSSIBLE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3124 8934 3126 8914 3143 8914 3143 8944
      3136 8944 3135 8934

$$

7
000 
WGUS74 KJAN 311530
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CST THU MAR 31 2005

MSC035-311600-
FORREST MS-
927 AM CST THU MAR 31 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM CST FOR FORREST
COUNTY...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO SINK SOUTH ACROSS 
THE WARNED AREA. HOURLY RAINFALL RATES WILL REMAIN FROM 1 TO 2 
INCHES. THESE STORMS HAVE PRODUCED FLOODING ACROSS THE AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKLYN.

ESTIMATED RAINFALL TOTALS WERE FROM 2 TO 4 INCHES WITH AN ADDITIONAL 
1 TO 2 INCHES POSSIBLE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3124 8934 3126 8914 3143 8914 3143 8944
      3136 8944 3135 8934

$$

7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 4:25 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 31, 4:25 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CST THU MAR 31 2005

.SHORT TERM...AS CONVECTIVE ACTIVITY DIED OUT ALONG THE APPROACHING
COLD FRONT IN SOUTHEAST ARKANSAS EARLIER...ACTIVITY BLOSSOMED ACROSS
EAST CENTRAL MISSISSIPPI AND CONTINUES. TRAINING THUNDERSTORMS WITH
VERY HEAVY RAINFALL HAS RAISED FLASH FLOOD CONCERNS TODAY AND
TONIGHT. THE COLD FRONT CURRENTLY NEAR A COLUMBUS TO YAZOO CITY TO
MONROE LINE WILL SAG A LITTLE FARTHER SOUTH THIS MORNING BEFORE
STALLING. COOLER AND DRIER AIR SHOULD LIMIT RAIN CHANCES TODAY NORTH
OF THE BOUNDARY BUT CONVECTION WILL CONTINUE THIS MORNING IN THE
SOUTH. WATER VAPOR IMAGERY THIS MORNING SHOWS THE POTENT SHORTWAVE
OVER THE TEXAS PANHANDLE THAT WILL TRACK EAST TODAY AND HELP
GENERATE A SURFACE LOW OVER TEXAS THAT WILL MOVE EAST ACROSS OUR
AREA TONIGHT AND PRODUCE ANOTHER ROUND OF SEVERE THUNDERSTORMS. THE
BEST CHANCE FOR SEVERE STORMS TONIGHT WILL BE ALONG AND SOUTH OF THE
I-20 CORRIDOR. THESE STORMS WILL HAVE THE POTENTIAL FOR VERY HEAVY
RAIN AND WL ISSUE A FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR THE
AREA ALONG AND EAST OF THE NATCHEZ TRACE.

/22/

&&

.LONG TERM...ON FRIDAY BULK OF PRECIP LOOKS TO BE INTO ALABAMA BUT THERE
WILL STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS COLD AIR
ADVECTION SQUEEZES EVERYTHING OUT OF THE ATMOSPHERE. ALSO MODELS SHOW
850 THERMAL TROUGH BEHIND WRAP AROUND CLOUDS NOT DEPARTING THE
REGION UNTIL LATE FRIDAY AFTERNOON THROUGH THE EVENING FROM SOUTHWEST TO
NORTHEAST. ONE PROBLEM WE WILL HAVE FRI WILL BE WINDS. H925 WINDS AT
H925 ARE UP TO 30KTS AS WELL AS 1000-700MB AND 1000-850 MB WINDS.
WITH STRONG COLD AIR ADVECTION IN THE MID LEVELS...MODELS SHOW LESS
UNIDIRECTIONAL WINDS UNTIL LATE IN THE DAY...BUT THERE COULD
STILL BE SOME GUSTS COMING DOWN TO THE SURFACE...WHICH WILL BEAR
WATCHING IN FUTURE MODEL RUNS. WINDS WILL FINALLY BEGIN TO DIE DOWN
LATE SAT MORNING AS THE STRONG COLD AIR ADVECTION IN THE MIDLEVELS MOVES TO
THE EAST.

AFTER AN ACTIVE 36 HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL
RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES
THE LANDSCAPE SATURDAY THROUGH MIDDAY MONDAY. NORTHWEST WINDS IN THE
LOW LEVEL WILL KEEP TEMPS BELOW NORMAL SATURDAY BUT BY SUNDAY WEST WINDS IN
THE LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS
WARM FROM 2C FRI TO CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO
H85 MAY BE A PROBLEM UNTIL MONDAY WHEN WINDS BECOME MORE
UNIDIRECTIONAL UP TO THAT LEVEL. SURFACE MOISTURE FROM RAINS
THURSDAY AND INTO FRIDAY WILL HELP KEEP TEMPS DOWN AS WELL. WILL
ONLY MAKE MINOR TEMP CHANGES FOR THE LONG TERM PERIOD.  BY MON
AFTERNOON THE SURFACE HIGH WILL BE SITUATED WELL EAST OF THE REGION
AND SOUTHERLY WINDS WILL ONCE AGAIN TRANSPORT MOISTURE BACK INTO THE
REGION. THIS CONTINUES TO BE AGREED BY ALL OF THE EXTENDED RANGE
MODELS. A STRONG CLOSED LOW BECOMES NEGATIVLY TILTED OVER THE PLAINS
INTO THE MISSISSIPPI VALLEY FOR LATE TUESDAY INTO EARLY WEDNESDAY.
THIS LOOKS TO HAVE SOME STRONG STORMS POTENTIAL...BUT AT THIS TIME
SURFACE DEWPOINTS ONLY GET INTO THE 50S TO AROUND 60 SOUTH WITH
LIMITED 850 THETAE. STILL HAVE A NUMBER OF MODEL RUNS TO GET A
BETTER ASSESSMENT OF THIS SYSTEM. SO WITH THAT IN MIND EXPECT NO
MAJOR CHANGES TO CURRENT FORECAST.

/17/

&&
PRELIMINARY NUMBERS:
JAN  79  61  63   41  /  40  90  30  10

MEI  79  63  65   42  /  40  90  40  10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR
MSZ031-MSZ038-MSZ039-
MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-
MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&

SHORT TERM:22
LONG TERM: 17
Hazardous weather outlook, Mar 31, 6:39 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0639 AM CST THU MAR 31 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011239-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0639 AM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE EARLY THIS
MORNING IN SOUTHEAST MISSISSIPPI...GENERALLY ALONG THE I-59
CORRIDOR. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL THE SIZE
OF NICKELS  AND WIND GUSTS IN EXCESS OF 58 MPH.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ALONG AND
NORTH OF THE HIGHWAY 82 CORRIDOR AND SCATTERED SEVERE
THUNDERSTORMS WILL BE POSSIBLE TONIGHT SOUTH OF THE HIGHWAY 82
CORRIDOR.

LARGE HAIL WILL BE THE PRIMARY RISK WITH SEVERE STORMS. DAMAGING
WINDS AND ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY.

THE THUNDERSTORMS IN SOUTHEAST MISSISSIPPI THIS MORNING WILL
GRADUALLY WEAKEN AND A LULL IN THE ACTION IS EXPECTED THROUGH
THIS AFTERNOON. HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP
DURING THE LATE AFTERNOON HOURS ALONG AND SOUTH OF A  STALLED
SURFACE FRONT THAT WILL BE DRAPED ACROSS CENTRAL MISSISSIPPI. THE
THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE INTO TONIGHT. A
POTENT UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION TODAY AND
HELP GENERATE A SURFACE LOW OVER TEXAS THAT WILL TRACK EAST
ACROSS OUR REGION TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP AHEAD OF THE LOW.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT TODAY ALONG AND SOUTH OF THE
NATCHEZ TRACE. A BAND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WILL CONTINUE TO TRAIN ACROSS SOUTHEAST MISSISSIPPI THIS MORNING
AND PRODUCE LOCALIZED FLOODING.

LOCALLY HEAVY RAINS ARE EXPECTED AGAIN TONIGHT OVER PORTIONS OF
THE FORECAST AREA GENERALLY ALONG AND SOUTH OF THE NATCHEZ TRACE.
THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL LOCATIONS
MULTIPLE TIMES...WHICH MAY RESULT IN ADDITIONAL RAINFALL TOTALS
OVER 2 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN WILL BE POSSIBLE
FRIDAY MORNINGGENERALLY EAST OF A LINE FROM GRENADA TO
VICKSBURG TO NATCHEZ. THE THREATENING WEATHER SHOULD EXIT THE
WHOLE OUTLOOK AREA BY NOON FRIDAY WITH NO ADDITIONAL HAZARDOUS
WEATHER EXPECTED THROUGH SATURDAY.

...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
NEXT TUESDAY NIGHT INTO WEDNESDAY. A STRONG LOW PRESSURE SYSTEM
WILL MOVE ACROSS THE NORTHERN PLAINS TUESDAY AND SEND A COLD
FRONT INTO OUR REGION. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP
AHEAD OF THE COLD FRONT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED AGAIN TONIGHT
INTO FRIDAY MORNING. OTHERWISE...THE ACTIVATION OF STORM SPOTTERS
IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Mar 31, 2:20 AM CST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 4:16 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     HAIL             BAY SPRINGS             31.98N 89.28W
03/31/2005  0.25 INCH        JASPER             MS   EMERGENCY MNGR

            EOC REPORTED PEA-SIZED HAIL IN BAY SPRINGS.

&&

LJW
Special weather statement, Mar 31, 4:23 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Special weather statement, Mar 31, 6:13 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 6:27 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
03/31/2005                   LAUDERDALE         MS   EMERGENCY MNGR

            EOC REPORTED SEVERAL STREETS FLOODED IN DOWNTOWN
            MERIDIAN.

&&

LJW
Local storm report, Mar 31, 6:53 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      2 W ELLISVILLE          31.60N 89.24W
03/31/2005                   JONES              MS   EMERGENCY MNGR

            COUNTY ROADS NEAR ELLISVILLE AND ALONG THE COVINGTON
            COUNTY BORDER FLOODED.

0630 AM     FLASH FLOOD      LAUREL                  31.69N 89.14W
03/31/2005                   JONES              MS   EMERGENCY MNGR

            NE DRIVE...COUNTY ROAD OUTSIDE OF LAUREL FLOODED.

0650 AM     FLASH FLOOD      SUMRALL                 31.42N 89.55W
03/31/2005                   LAMAR              MS   EMERGENCY MNGR

            EOC REPORTED TWO ROADS AND TWO HOUSES FLOODED IN SUMRALL.
            ALSO MINOR FLOODING IN NORTHEAST PART OF COUNTY.

&&

LJW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:32 PM CSTSevere Thunderstorm WarningJANForrest43 min
Mar 30, 6:43 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith62 min
Mar 30, 7:06 PM CSTSevere Thunderstorm WarningJANJones39 min
Mar 30, 7:26 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton, Scott, Smith49 min
Mar 30, 7:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper63 min
Mar 30, 7:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton58 min
Mar 30, 8:02 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee58 min
Mar 30, 8:26 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha64 min
Mar 30, 8:37 PM CSTSevere Thunderstorm WarningJANClay53 min
Mar 30, 8:52 PM CSTSevere Thunderstorm WarningJANNoxubee23 min
Mar 31, 12:58 AM CSTSevere Thunderstorm WarningJANJones47 min
Mar 31, 1:06 AM CSTSevere Thunderstorm WarningJANForrest, Jones24 min
Mar 31, 1:18 AM CSTSevere Thunderstorm WarningJANLamar27 min
Mar 31, 1:19 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale56 min
Mar 31, 1:40 AM CSTSevere Thunderstorm WarningJANClarke35 min
Mar 31, 1:45 AM CSTSevere Thunderstorm WarningJANForrest, Jones75 min
Mar 31, 2:04 AM CSTSevere Thunderstorm WarningJANScott41 min
Mar 31, 2:26 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba64 min
Mar 31, 2:32 AM CSTSevere Thunderstorm WarningJANClarke43 min
Mar 31, 2:34 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion41 min
Mar 31, 2:37 AM CSTSevere Thunderstorm WarningJANJones23 min
Mar 31, 3:18 AM CSTFlash Flood WarningJANLauderdale, Newton3 hr
Mar 31, 3:41 AM CSTSevere Thunderstorm WarningJANCovington, Jones64 min
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis23 min
Mar 31, 4:05 AM CSTSevere Thunderstorm WarningJANJasper, Smith55 min
Mar 31, 4:41 AM CSTFlash Flood WarningJANClarke, Jasper, Jones3 hr
Mar 31, 4:46 AM CSTSevere Thunderstorm WarningJANNewton44 min
Mar 31, 6:10 AM CSTFlash Flood WarningJANLamar, Marion3 hr
Mar 31, 6:22 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion68 min
Mar 31, 6:29 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 7:42 AM CSTFlash Flood WarningJANJones2 hr

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.